Duration: 1 hr 35mins
Even though the prescribing of TCAs has reduced due to the development of newer safer medications, TCA overdose continues to cause morbity and mortality globally.
This course reviews tricyclic antidepressants, their mechanism of toxicity, identification of symptoms of overdose, including ECG interpretation, and early treatment.
This course has been written by healthcare content experts and has been peer reviewed.
By the end of this course, participants will:
- Know the pharmacotherapeutics of tricyclic antidepressants and the effects on the CNS and CVS.
- Be able to describe the mechanism of TCA overdose including central nervous system, cardiovascular and anti-cholinergic effects.
- Be able to identify and apply appropriate emergency nursing interventions for people with TCA overdose.
- Be able to identify the ECG changes associated with TCA overdose.
This course may be used by providers to demonstrate evidence of workforce training that is consistent with the NSQHS Standards, Standard :5 Comprehensive care.
Created By: Health Staff Ed